Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Oct 19, 2011, 8:33 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2011, 8:33 PM EDT (00:33 UTC)
- Expired
- Oct 19, 2011, 9:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Norfolk radar (KAKQ), 98 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
154
WWUS82 KRAH 200033
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT WED OCT 19 2011
NCZ011-027-028-200100-
EDGECOMBE-HALIFAX-NASH-
833 PM EDT WED OCT 19 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 900 PM EDT...
AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPEED...OR ABOUT 7 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST AT
50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TARBORO...LEGGETT...
HALIFAX...ENFIELD AND SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3588 7734
3570 7766 3621 7796 3650 7781 3648 7776
3649 7767 3639 7754 3635 7758 3632 7757
3633 7745 3624 7737 3622 7738 3616 7727
3611 7722
TIME...MOT...LOC 0032Z 229DEG 43KT 3602 7747
$$
KRRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 19, 8:05 PM EDT, 28 minutes earlier.
Area forecast discussion, Oct 19, 8:05 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 805 PM EDT WED OCT 19 2011 .SYNOPSIS... A WEDGE FRONT WILL RETREAT INTO CENTRAL NC TODAY...IN ADVANCE OF A STRONG UPPER TROUGH AND ACCOMPANYING SURFACE COLD FRONT THAT WILL SWEEP THROUGH OUR AREA THIS EVENING. HIGH PRESSURE WILL FOLLOW FOR THURSDAY THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 305 PM WEDNESDAY... THE CAD REGIME HAS HELD FIRM OVER MUCH OF CENTRAL NC THUS FAR...AND THE WINDOW OF OPPORTUNITY FOR THE DEVELOPING WARM SECTOR AND ASSOCIATED BOUNDARY-LAYER BASED DESTABILIZATION TO THE SOUTH AND EAST TO SPREAD INTO CENTRAL NC...IN ADVANCE OF THE STRONG COLD FRONT APPROACHING FROM THE SW...IS SHORT. IN FACT...NEAR TERM GUIDANCE (WHICH HAS BEEN PLAYING CATCH UP TO A SLOWER CAD EROSION ALL DAY)...AND RECENT OBSERVATIONAL TRENDS...INDICATE THE WEDGE FRONT WILL LIKELY RETREAT TO AN ARC ROUGHLY FROM KVUJ-KHRJ-KIXA PRIOR TO THE PASSAGE OF THE COLD FRONT...WHICH STRETCHED FROM A 992 SURFACE LOW NEAR KAVL SOUTHEASTWARD TO NEAR KSAV. THIS WILL GREATLY DIMINISH A MORE ROBUST SEVERE WEATHER THREAT OVER CENTRAL NC...AS A NOW NEGATIVELY-TILTED AND VERY POTENT MID-UPPER LEVEL TROUGH AND PRECEDING BAND(S) OF STRONGLY FORCED...LOW-TOPPED SHOWERS AND ISOLATED THUNDERSTORMS PIVOT NORTHEASTWARD ACROSS OUR REGION FROM SW TO NE THROUGH 00-03Z. ANY DAMAGING WINDS DRIVEN BY THE DEVELOPING PRIMARY BAND OF FRONTAL CONVECTION NEAR CAE...AND POSSIBLE DISCRETE (SUPERCELL) DEVELOPMENT INVOF THE WEDGE FRONT...SHOULD REMAIN CONFINED SOUTH OF THE AFOREMENTIONED KVUJ-KHRJ-KIXA ARC. SOME HAIL WILL BE POSSIBLE EVEN OVER THE COLD DOME...HOWEVER...SINCE ELEVATED CONVECTION WILL HAVE AVAILABLE COOLING TEMPERATURES ALOFT AND LOWERING FREEZING LEVELS TO BETWEEN 10-11 K FT AS THE TROUGH ALOFT APPROACHES FROM THE WEST...AND REMARKABLE MID LEVEL FLOW OBSERVED AT 80 KTS (AND FORECAST TO STRENGTHEN IN EXCESS OF 100 KTS) STREAKS ACROSS OUR REGION AND PERHAPS COMPENSATES FOR THE RELATIVE LACK OF BUOYANCY. STRONG CAA AND BREEZY/GUSTY WIND FROM THE SW WILL COMMENCE TONIGHT...BUT NOT WITHOUT A SEVERAL HOUR PERIOD OF POST-FRONTAL COLD AIR STRATOCUMULUS THAT STRETCHED ACROSS MOST OF THE CONUS EAST OF THE MS RIVER. INDEED...THE COOLER POST-FRONTAL AIR HAS KEPT UPSTREAM TEMPERATURES AT KATL NEAR 50 DEGREES FOR MOST OF THE AFTERNOON...AND THIS SAME AIR MASS WILL SEND TEMPERATURES TUMBLING INTO THE 40S ACROSS CENTRAL NC TONIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... AS OF 230 PM WEDNESDAY... FOR THURSDAY/THURSDAY NIGHT: THE OCCLUDED FRONT SHOULD BE WELL OFF OUR COAST BY THURSDAY MORNING WITH WARM/STABLE MID LEVELS AND MUCH DRIER AIR ADVECTING INTO THE REGION. THE MID LEVEL VORTEX WILL BE OVER EASTERN OH WITH THE SURFACE LOW JUST TO ITS NORTHWEST NEAR TOLEDO THURSDAY MORNING... AND BOTH ARE EXPECTED TO MOVE FAIRLY QUICKLY TO THE NORTHEAST TOWARD THE ONTARIO/QUEBEC BORDER THROUGH THURSDAY NIGHT. WE SHOULD SEE LITTLE IN THE WAY OF CLOUDINESS... RESTRICTED TO A PERIOD OF AFTERNOON SCATTERED TO BROKEN FLAT CUMULUS AS MOISTURE HANGS ON BENEATH THE SUBSIDENCE INVERSION ALOFT. THE TIGHT MSLP GRADIENT (AROUND 7 MB ACROSS NC) AND BRISK WSW WINDS JUST OFF THE SURFACE (25-30 KTS IN THE UPPER REACHES OF THE MIXED LAYER) WILL MAKE FOR A BLUSTERY DAY. SUSTAINED WINDS OF 15-20 MPH ARE LIKELY BASED ON MODEL OUTPUT AND ANALYSIS OF CURRENT UPSTREAM CONDITIONS... WITH FREQUENT GUSTS OF 25-30 MPH (AND POSSIBLY HIGHER ON OCCASION) CALCULATED BY TAKING 80-90% OF THE MEAN MIXED LAYER WIND. WINDS SHOULD DIMINISH RATHER QUICKLY THURSDAY EVENING AS THE LOW PUSHES NORTHEAST AND THE MSLP GRADIENT SLACKENS. HIGHS THURSDAY 61-66 WITH THICKNESSES 20-30 METERS BELOW NORMAL. AMPLE RESIDUAL LOW LEVEL MOISTURE AT 925-850 MB EARLY THURSDAY NIGHT SHOULD KEEP SKIES PARTLY CLOUDY DURING THE EVENING BEFORE SLOWLY CLEARING OVERNIGHT. LOWS 39-44 WITH A LIGHT SW WIND BECOMING WESTERLY. FOR FRIDAY THROUGH SATURDAY: DRY AND COOL. AS THE MID LEVEL LOW HEADS FURTHER NE OVER EASTERN CANADA... A SECONDARY WEAK MID LEVEL TROUGH DIGS TO OUR WEST THROUGH FRIDAY... AND SHIFTS EAST THROUGH NC FRIDAY NIGHT INTO EARLY SATURDAY. WITH LITTLE TO NO MOISTURE TO WORK WITH... EXPECT JUST SOME HIGH THIN CLOUDINESS WITH THE TROUGH PASSAGE... WHILE WE WILL CONTINUE TO SEE OCCASIONAL SCATTERED-BROKEN FLAT STRATOCUMULUS BASED AT 4-5 THOUSAND FEET DUE TO LINGERING MOISTURE AND WEAK HORIZONTAL FLOW WITH LIMITED POTENTIAL FOR VERTICAL DISPERSION AT THIS LEVEL. SURFACE HIGH PRESSURE WILL GRADUALLY WEAKEN AS IT TRIES TO BUILDS IN FROM THE WEST... BUT OUR THICKNESSES REMAIN 10-20 METERS BELOW NORMAL... SO EXPECT HIGHS BOTH DAYS IN THE LOWER-MID 60S. LOWS 39-44 FRIDAY NIGHT WITH EXPECTATIONS OF CONTINUED STIRRING OF THE NEAR-SURFACE AIR ALOFT WITH A FEW CLOUDS TO TEMPER RADIATIONAL COOLING. -GIH && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 225 PM WEDNESDAY... FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT: WEAK ELONGATED SURFACE HIGH PRESSURE WILL SPAN THE REGION FROM THE CENTRAL GULF STATES NORTHEASTWARD THROUGH THE SOUTHERN AND CENTRAL APPALACHIANS AND MIDATLANTIC REGION. DRY AIR THROUGH THE COLUMN AND STABLE/WARM MID LEVELS WILL KEEP PRECIP CHANCES NEAR ZERO FOR THE REMAINDER OF THE WEEKEND. SATURDAY NIGHT STILL LOOKS LIKE A DECENT SHOT AT SOME FROST IN THE TYPICAL SUSCEPTIBLE OUTLYING AREAS OF THE PIEDMONT AND WESTERN SANDHILLS GIVEN THE LIGHT TO CALM WIND... ALTHOUGH SCANT LOW LEVEL MOISTURE SHOULD SOMEWHAT LIMIT FROST THICKNESS AND COVERAGE. THE BAGGY MID LEVEL TROUGH AXIS WILL REMAIN TO OUR WEST UNTIL LATE SUNDAY INTO SUNDAY NIGHT... WHEN SHORTWAVE ENERGY DIVING THROUGH THE GREAT LAKES AND A STRONG WNW UPPER JET CORE FROM BC/ALBERTA INTO THE UPPER MIDWEST BOTH KICK EASTWARD AND PUSH ANOTHER WEAK MID LEVEL TROUGH AXIS EASTWARD THROUGH NC. THE SURFACE FRONTAL ZONE IS EXPECTED TO SIT JUST OFF OUR COAST THROUGH SUNDAY... AND WHILE A FEW SHOWERS COULD WORK AS FAR INLAND AS THE EASTERN COASTAL PLAIN PARTICULARLY AS AN UPPER JET STRENGTHENS TO NEARLY 100 KTS JUST OFF THE SOUTHEAST COAST... THE CHANCES AND COVERAGE APPEAR FAR TOO SMALL TO MENTION IN THE FORECAST. LOWS SATURDAY NIGHT OF 37-43... HIGHS SUNDAY OF 65-70... AND LOWS SUNDAY NIGHT 42-46. FOR MONDAY THROUGH WEDNESDAY: CONTINUED DRY WEATHER WITH MODERATING TEMPS BACK TO JUST-ABOVE-NORMAL READINGS. MODEL SOLUTIONS WITH THE LONGWAVE PATTERN HEADING INTO MIDWEEK ARE FORTUNATELY NOT AS DISPARATE AS THEY WERE YESTERDAY. AS THE MID LEVEL TROUGH AXIS SHIFTS TO OUR ENE BY MONDAY... LOW LEVEL THICKNESSES REBOUND TO NEAR TO ABOVE NORMAL VALUES AS THE MID LEVEL FLOW BRIEFLY FLATTENS OVER THE CENTRAL CONUS. THIS IS QUICKLY REPLACED BY A BUILDING LONGWAVE RIDGE OVER THE SOUTHEAST STATES TUESDAY/WEDNESDAY... A RESULT OF A STRENGTHENING TROUGH OVER WESTERN AND NORTHERN NORTH AMERICA TOWARD MIDWEEK. THE SOUTHERN PORTION OF THIS TROUGH APPEARS LIKELY TO CLOSE OFF A LOW NEAR THE FOUR CORNERS REGION WHILE THE FASTER NORTHERN STREAM PORTION PROGRESSES EASTWARD OVER SOUTH CENTRAL AND SOUTHEAST CANADA... WHICH SHOULD ALL SERVE TO KEEP ABOVE-NORMAL MID LEVEL HEIGHTS OVER NC. WITH STRENGTHENING HIGH PRESSURE AT THE SURFACE OVER THE CAROLINAS AND NO SOURCE OF MOISTURE OR LIFT... EXPECT DRY WEATHER... FAIR SKIES... AND WARMING TEMPS... CULMINATING IN ABOVE-NORMAL HIGHS IN THE LOWER TO MID 70S BY WEDNESDAY. -GIH && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 730 PM WEDNESDAY... A BAND OF SHOWERS THAT DEVELOPED THIS AFTERNOON/EVENING AHEAD OF AN APPROACHING COLD FRONT AND MOVED EASTWARD ACROSS THE FORECAST AREA HAS NOW CLEARED ALL OF THE TAF SITES EXCEPT FOR KRWI. THEREFORE... WITHIN THE NEXT HOUR...KRWI WILL LIKELY EXPERIENCE SUB VFR CONDITIONS IN RAIN SHOWERS. THEN...THE ACTUAL COLD FRONT CONTINUES TO MAKE ITS WAY ACROSS THE CWA AND AS OF 00Z IS ROUGHLY LOCATED FROM JUST EAST OF KGSO TO KSOP TO KLBT. THEREFORE...WITH AN INCREASINGLY WESTERLY AND DOWNSLOPE COMPONENT TO THE LOW LEVEL FLOW BEHIND THE FRONT...CONDITIONS WILL IMPROVE TO VFR OVER THE NEXT COUPLE OF HOURS. ALSO...STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL PRODUCE BREEZY SOUTHWESTERLY WINDS OVERNIGHT. AFTER A BRIEF BREAK IN THE GUSTINESS BETWEEN 05-14Z...SOUTHWESTERLY WINDS WILL PICK UP AGAIN WITH DAYTIME HEATING/MIXING ON THURSDAY...WITH GUSTS UP TO 30 KNOTS EXPECTED MIDDAY THROUGH THE AFTERNOON HOURS. LOOKING AHEAD: HIGH PRESSURE WILL RESULT IN A PROLONGED PERIOD OF VFR CONDITIONS AT LEAST THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...KRR/MWS
Hazardous weather outlook, Oct 19, 3:53 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT WED OCT 19 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-202000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL CHARGE ACROSS CENTRAL NC LATE THIS AFTERNOON AND EVENING. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT...SOME OF WHICH WILL PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL...ESPECIALLY OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND COASTAL PLAIN OF NC. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WESTERLY WINDS WILL BE QUITE BREEZY THURSDAY ACROSS CENTRAL NC... WITH GUSTS UP TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Oct 19, 5:37 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT WED OCT 19 2011
NCZ038-039-073-074-192230-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
537 PM EDT WED OCT 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 630 PM EDT...
AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BADIN LAKE...OR ABOUT 7 MILES NORTHEAST OF ALBEMARLE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELDORADO...NEW
HOPE...ULAH...ASHEBORO...TROY...MARTHA...LINWOOD AND LEXINGTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3602 8020 3565 7955 3562 7955 3551 7964
3551 7977 3539 7974 3517 7992 3520 8018
3544 8034 3551 8029 3551 8019 3558 8021
3568 8034 3572 8034 3572 8042 3574 8045
TIME...MOT...LOC 2135Z 219DEG 26KT 3546 8009
KRRLocal storm report, Oct 19, 5:48 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FUNNEL CLOUD 3 S RAEFORD 34.93N 79.22W
10/19/2011 HOKE NC 911 CALL CENTER
PUBLIC REPORTED A FUNNEL CLOUD
&&
EVENT NUMBER RAH1101467
KCLocal storm report, Oct 19, 6:15 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM WALL CLOUD 4 SSW BONNIE DOONE 35.04N 78.98W
10/19/2011 CUMBERLAND NC TRAINED SPOTTER
SPOTTER REPORTED A RAPIDLY ROTATING WALL
CLOUD...HEADING EAST DOWN RAEFORD RD.
&&
EVENT NUMBER RAH1101468
KCLocal storm report, Oct 19, 6:22 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD 3 SSW BONNIE DOONE 35.05N 78.97W
10/19/2011 CUMBERLAND NC TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD EAST OF SKIBO RD IN
FAYETTEVILLE.
&&
EVENT NUMBER RAH1101469
KCSpecial weather statement, Oct 19, 6:48 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT WED OCT 19 2011
NCZ011-026>028-041>043-077-078-088-089-192345-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-JOHNSTON-NASH-SAMPSON-
WAKE-WAYNE-WILSON-
648 PM EDT WED OCT 19 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...
WAYNE...JOHNSTON...NASH...WILSON...WAKE...HALIFAX...FRANKLIN...
EDGECOMBE AND CUMBERLAND COUNTIES THROUGH 745 PM EDT...
AT 647 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SOUTHERN AND CENTRAL PORTIONS OF THE
COASTAL PLAIN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE...COATS CROSSROADS...AND...FOUR
OAKS...CLAYTON...FLOWERS...EMIT...AND...LINWOOD...MIDDLESEX...
BAILEY...AND...SIMS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3461 7832 3551 7885 3624 7798 3597 7738
3591 7734 3582 7735 3580 7747 3557 7782
3537 7780 3517 7784 3515 7790 3519 7801
3518 7816 3489 7814 3474 7819 3471 7811
3455 7826
TIME...MOT...LOC 2247Z 223DEG 40KT 3539 7863
23Special weather statement, Oct 19, 8:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT WED OCT 19 2011
NCZ011-027-028-200100-
EDGECOMBE-HALIFAX-NASH-
833 PM EDT WED OCT 19 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 900 PM EDT...
AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPEED...OR ABOUT 7 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST AT
50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TARBORO...LEGGETT...
HALIFAX...ENFIELD AND SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3588 7734
3570 7766 3621 7796 3650 7781 3648 7776
3649 7767 3639 7754 3635 7758 3632 7757
3633 7745 3624 7737 3622 7738 3616 7727
3611 7722
TIME...MOT...LOC 0032Z 229DEG 43KT 3602 7747
KRRNearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.